MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER ALLCLEAR 1-DR DUO; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER ALLCLEAR 1-DR DUO; STERRAD® EQUIPMENT
Catalog Number 10104-007
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hematoma (1884); Pain (1994); Swelling/ Edema (4577)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fse was dispatched, assessed the unit onsite, determined the unit met manufacturer specifications, and was unable to replicate the sterrad® 100nx chamber door issue.Therefore, the most likely assignable cause could not be verified.The customer confirmed use error.The supervisor reported the hcw was retrained to not put his hand in the chamber of the unit when the door is in the process of closing.Other use error was also identified, and the hcw was retrained on the correct procedure as per the sterrad® 100nx user guide.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a male health care worker (hcw) experienced an injury to the left ring finger while attempting to place a used velocity biological indicator inside the sterrad® 100nx sterilizer chamber as the door was closing, and he claimed the safety feature on the door did not function properly.After this event occurred, the customer confirmed use error.The supervisor reported the hcw was retrained to not put his hand in the chamber of the unit when the door is in the process of closing.Other use error was also identified, and the hcw was retrained on the correct procedure as per the sterrad® 100nx user guide.Hcw did not seek medical attention on the day of the event but visited the emergency room (er) the day after because the affected area became swollen and purple.X-rays were taken in the er, and he was diagnosed with crushing injury of finger, subungual hematoma, and closed fracture of tuft of distal phalanx of finger.The affected area was splinted in the er.Hcw reported he took a couple of days off work and was placed on "light restriction" by occupational health.He returned to work on june 4, 2024.Nine days after the event, hcw reported the purple area on finger was gone, and swelling had improved.A small blood blister remained under the affected fingernail.Regarding prior medical history, hcw reported he has had previous crushing injuries to other fingers, including an injury to the same affected finger, and none of these were related to sterrad® sterilizers or any advance sterilization products.Based on information received in the complaint at the time the reporting determination was made, this event is deemed reportable as a serious injury for report of closed fracture.However, there is no report that surgical intervention was required.Instead, the affected area was splinted in the er, which is considered first aid.Reported symptoms continued to resolve.Lastly, it was reported no worker's compensation claim was filed; instead, some time off was taken, and hcw returned to work on light duty.
 
Additional Manufacturer Narrative
Initial manufacturer report number 2084725-2024-00024 was submitted to the fda on 07/02/2024; however, due to connectivity issues with the fda esg gateway, it was not confirmed that the report was formally received.To ensure confirmation of receipt, this report (manufacturer report number 2084725-2024-00024) was submitted through webtrader on 8/27/2024.Refer to fda esg help desk ticket (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record, trending analysis of the issue, and system risk analysis (sra).The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the issue for the sterrad® 100nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to mechanical or physical force to be "medium." no parts were replaced in resolving this issue; therefore, no parts were returned for further analysis.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX STERILIZER ALLCLEAR 1-DR DUO
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key20081752
Report Number2084725-2024-00024
Device Sequence Number15369558
Product Code MLR
UDI-Device Identifier10705037048694
UDI-Public10705037048694
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10104-007
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/28/2024
08/27/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date08/28/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexMale